Alert archive / Texas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 88, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 28, 2013, 12:09 AM CDT for Hays County, Texas. It was in force for 66 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 28, 2013, 12:09 AM CDT (05:09 UTC)
- Expired
- Apr 28, 2013, 1:15 AM CDT
- In force
- 66 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
County Hays County, TX
The radar
The Austin/San Antonio radar (KEWX), 42 km from the middle of the area, began a volume at 05:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 28, 12:28 AM CDT | HAIL 1.75 | Driftwood, TX | MOSTLY SMALLER BUT SOME GOLFBALL SIZE. HAIL COVERING THE GROUND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 27, 5:05 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 5.2 hours before the alert went out and 270 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 984 J/kg
- Mixed-layer CIN
- -215 J/kg
- Mixed-layer LCL
- 901 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.4
The text
As transmitted, in the capitals the NWS used until 2016.
249 WUUS54 KEWX 280509 SVREWX TXC209-280615- /O.NEW.KEWX.SV.W.0088.130428T0509Z-130428T0615Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1209 AM CDT SUN APR 28 2013 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL HAYS COUNTY... * UNTIL 115 AM CDT. * AT 1207 AM CDT...NWS METEOROLOGISTS HAVE DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR WOODCREEK...OR NEAR WIMBERLEY...AND MOVING EAST AT 15 MPH. * SOME LOCATIONS IN THE WARNING INCLUDE DRIFTWOOD AND KYLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT SUNDAY MORNING FOR SOUTH CENTRAL TEXAS. && LAT...LON 3019 9793 2997 9786 2997 9817 3010 9815 TIME...MOT...LOC 0509Z 261DEG 14KT 3005 9810 $$
2 follow-up statements
687 WWUS54 KEWX 280526 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1226 AM CDT SUN APR 28 2013 TXC209-280615- /O.CON.KEWX.SV.W.0088.000000T0000Z-130428T0615Z/ HAYS TX- 1226 AM CDT SUN APR 28 2013 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM CDT FOR CENTRAL HAYS COUNTY... AT 1226 AM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR HAYS CITY...OR 7 MILES NORTHEAST OF WIMBERLEY...MOVING EAST AT 15 MPH. SOME LOCATIONS IN THE WARNING AREA INCLUDE MOUNTAIN CITY AND KYLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT SUNDAY MORNING FOR SOUTH CENTRAL TEXAS. && LAT...LON 2997 9786 3003 9807 3009 9809 3019 9793 TIME...MOT...LOC 0527Z 261DEG 14KT 3007 9802 $$
690 WWUS54 KEWX 280541 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1241 AM CDT SUN APR 28 2013 TXC209-280551- /O.CAN.KEWX.SV.W.0088.000000T0000Z-130428T0615Z/ HAYS TX- 1241 AM CDT SUN APR 28 2013 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL HAYS COUNTY IS CANCELLED... THE STORM HAS RAPIDLY WEAKENED BELOW SEVERE LEVELS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT SUNDAY MORNING FOR SOUTH CENTRAL TEXAS. LAT...LON 2997 9786 3003 9807 3009 9809 3019 9793 TIME...MOT...LOC 0541Z 261DEG 14KT 3008 9796 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 11:29 PM CDT, 40 minutes earlier.
Area forecast discussion, Apr 27, 11:29 PM CDT, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1129 PM CDT SAT APR 27 2013 .DISCUSSION... SEE AVIATION FOR 06Z TAFS. && .AVIATION... SCATTERED SHRA AND TSRA FROM KAUS TO KSAT AND KSSF AND EXTENDING EAST TO K3T5 AND HALLETTSVILLE WILL MOVE EAST AND SOUTHEAST THROUGH 09Z...ASSOCIATED WITH A SLOW MOVING DISTURBANCE ALOFT. THROUGH 09Z CIGS OF 1 THSD TO 2 THSD FT OVC ARE EXPECTED FROM KAUS TO KSAT AND KSSF...WITH SCT SHRA/TSRA...WHILE TO THE WEST IN VCNTY OF KDRT CIGS NEAR 7 THSD TO 10 THSD FT BKN WITH ISOLATED SHRA ARE EXPECTED. AFTER 09Z CIGS NEAR 1 THSD FT OVC ARE EXPECTED...WITH SCATTERED SHRA AND ISOLATED TSRA EAST OF IH35. BRIEF PERIODS OF PATCHY FOG ARE POSSIBLE FROM 10Z TO 12Z WITH VSBYS AROUND 5 MILES POSSIBLE VCNTY OF KAUS TO KSAT AND KSSF. CIGS WILL IMPROVE TO 1 THSD TO 2 THSD BKN AFTER 15Z SUNDAY. ON SUNDAY AFTERNOON A WEAK TROF AT AND ABOVE 10 THSD FT WILL BE OVER SOUTH CENTRAL TEXAS. THIS WILL CAUSE SCT TO BKN CLOUDS AROUND 4 THSD TO 6 THSD FT...ALONG WITH A CHANCE OF AFTERNOON TO EARLY EVENING SHRA AND TSRA. && .PREV DISCUSSION... /ISSUED 1108 PM CDT SAT APR 27 2013/ UPDATE... ADJUSTED FIRST FORECAST PERIOD BASED ON THE HIGH RESOLUTION RAPID REFRESH MODEL SOLUTION WITH SEVERE WEATHER ENDING AROUND 1 AM SUNDAY...ESPECIALLY ACROSS THE EASTERN HALF OF SOUTH CENTRAL TEXAS...TRANSITIONING TO LOCALIZED HEAVY RAINS ALONG AND EAST OF INTERSTATE 35. PREV DISCUSSION... /ISSUED 659 PM CDT SAT APR 27 2013/ DISCUSSION... SEE AVIATION FOR 00Z TAFS. AVIATION... SCATTERED SHRA AND TSRA WILL MOVE ACROSS SOUTH CENTRAL TEXAS FROM THE WEST TONIGHT...ASSOCIATED WITH A SLOW MOVING DISTURBANCE ALOFT AND A LATE APRIL COLD FRONT. THROUGH 06Z 5 THSD SCT WITH CIGS AT OR ABOVE 10 THSD FT ARE EXPECTED...ALONG WITH A CHANCE OF SHRA AND TSRA. AFTER 06Z CIGS OF 1 THSD TO 2 THSD FT BKN ARE EXPECTED TO DEVELOP...WITH SCT SHRA AND ISOLATED TSRA. CIGS AROUND 600 TO 1000 FT OVC ARE EXPECTED...WITH VSBYS OCNLLY NEAR 5 MILES IN PATCHY FOG AFTER 09Z. CIGS WILL IMPROVE TO 1 THSD TO 2 THSD BKN AFTER 15Z SUNDAY. ON SUNDAY AFTERNOON A WEAK TROF AT AND ABOVE 10 THSD FT WILL BE OVER SOUTH CENTRAL TEXAS. THIS WILL CAUSE SCT TO BKN CLOUDS AROUND 4 THSD TO 6 THSD FT...ALONG WITH SCT SHRA AND TSRA. PREV DISCUSSION... /ISSUED 539 PM CDT SAT APR 27 2013/ UPDATE... A SEVERE WEATHER WATCH IS IN EFFECT FOR ALL OF SOUTH CENTRAL TEXAS WITH THE EXCEPTION OF BURNET AND LLANO COUNTIES UNTIL 1 AM CDT SUNDAY. DISCUSSION... A COLD FRONT EXTENDS SOUTHWESTWARD FROM BURNET TO ROCKSPRINGS TO PUMPVILLE WITH ANOTHER BOUNDARY MOVING NORTHWESTWARD ALONG AND SOUTH OF HIGHWAY 90. ALSO...SHORT WAVES DISTURBANCES WILL CONTINUE TO MOVE ACROSS SOUTH CENTRAL TEXAS THIS EVENING AND OVERNIGHT. ALL OF THESE INGREDIENTS WILL COMBINE FOR A RECIPE OF STRONG TO SEVERE THUNDERSTORMS LATE THIS AFTERNOON THROUGH ABOUT 1 AM SUNDAY ACROSS MOST OF SOUTH CENTRAL TEXAS. MAIN THREATS WILL BE PRIMARILY LARGE HAIL (1 3/4 TO 2 INCHES) WITH THUNDERSTORM DAMAGING WIND GUSTS OF 60 MPH. PREV DISCUSSION... /ISSUED 334 PM CDT SAT APR 27 2013/ SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)... THE FRONT IS STALLED ALONG OUR NORTHERN BORDER THIS AFTERNOON AND CONVECTION IS JUST BEGINNING ALONG THIS BOUNDARY. THERE IS ALSO CONVECTION ALONG A CONVERGENCE ZONE MOVING NORTHWARD FROM THE COASTAL PLAINS. THE SOUTHERN BOUNDARY HAS BEEN MORE ACTIVE SO FAR. THE QUESTION NOW IS WHERE DOES IT GO FROM HERE? MOST OF THE MODEL GUIDANCE SUGGESTS THAT THE MAIN AREA OF CONVECTION WILL SPREAD FROM THE SOUTH TO THE NORTH AND WEST...KIND OF BACKWARD OF WHAT WE HAD BEEN THINKING. THE NAM AND NAM MOS HAVE ALMOST NO POPS OR QPF...BUT IT LOOKS TO BE THE OUTLIER. SO...HAVE GENERALLY USED GFS FOR THE SHORT TERM. STILL LOOKING AT CAPE BETWEEN 1500 AND 2000 J/KG THIS EVENING...BUT SHEAR IS ONLY AROUND 40 KTS. SPC HAS US IN A SLIGHT RISK AND THE MAIN THREAT IS LARGE HAIL WITH DAMAGING WIND GUSTS POSSIBLE. THE FRONTAL BOUNDARY IS STILL THE MAIN FOCUS AND THE CONVERGENCE ZONE TO THE SOUTH MAY ALSO REMAIN ACTIVE. BEST TIMING LOOKS LIKE MID EVENING TO AROUND 3 AM. SHOWERS AND THUNDERSTORMS WILL LINGER SUNDAY AND SUNDAY NIGHT PARTICULARLY OVER THE SOUTHWEST. LONG TERM (MONDAY THROUGH SATURDAY)... MONDAY THE UPPER LEVEL TROUGH WILL MOVE ACROSS TEXAS AND WE WILL HAVE A SLIGHT CHANCE FOR SHOWERS AND THUNDERSTORMS. TUESDAY AND WEDNESDAY THE LOW LEVEL WINDS WILL TURN BACK AROUND TO THE SOUTHEAST AND BRING BACK WARM...MOIST AIR WITH LATE NIGHT MORNING CLOUDS AND PARTLY CLOUDY WARM AFTERNOONS. THURSDAY THE NEXT STORM SYSTEM WILL MOVE INTO THE REGION. GFS AND ECMWF BOTH SHOW A DEEP MID TO UPPER LEVEL TROUGH DROPPING DOWN THROUGH THE CENTRAL AND SOUTHERN PLAINS AND BRINGING A STRONG COLD FRONT INTO TEXAS. THIS WILL BRING THE NEXT CHANCE FOR PRECIP IN THE FORM OF SHOWERS AND THUNDERSTORMS. IT WILL ALSO BRING MUCH COOLER AIR AND TEMPERATURES FOR THE END OF THE WEEK WILL BE MUCH BELOW NORMAL. FIRE WEATHER... THE FRONT ON THURSDAY WILL USHER IN COOLER AND DRIER AIR. THIS WILL LEAD TO FIRE WEATHER CONCERNS. THURSDAY WILL HAVE STRONG NORTH WINDS...BUT THIS WILL BE BEFORE THE DRY AIR. FRIDAY THE RELATIVE HUMIDITY WILL DROP TO NEAR CRITICAL LEVELS DURING THE AFTERNOON OVER THE WESTERN EDWARDS PLATEAU AND RIO GRANDE PLAINS...BUT WINDS WILL BE LIGHT. THIS WILL MEAN ELEVATED FIRE WEATHER CONDITIONS THURSDAY AND FRIDAY. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 63 83 61 83 62 / 60 20 10 20 - AUSTIN BERGSTROM INTL AIRPORT 63 83 59 83 59 / 60 20 10 20 - NEW BRAUNFELS MUNI AIRPORT 64 82 59 83 60 / 80 30 30 20 10 BURNET MUNI AIRPORT 60 82 58 83 60 / 50 20 10 10 - DEL RIO INTL AIRPORT 65 83 61 86 66 / 50 40 30 20 10 GEORGETOWN MUNI AIRPORT 61 82 59 82 60 / 50 20 10 20 - HONDO MUNI AIRPORT 64 83 60 85 62 / 70 40 30 20 10 SAN MARCOS MUNI AIRPORT 63 81 60 82 60 / 60 20 20 20 10 LA GRANGE - FAYETTE REGIONAL 65 83 62 83 63 / 80 30 10 30 10 SAN ANTONIO INTL AIRPORT 64 82 61 83 62 / 80 30 30 20 10 STINSON MUNI AIRPORT 65 82 62 83 62 / 80 30 30 20 10 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...08 SYNOPTIC/GRIDS...17 PUBLIC SERVICE/DATA COLLECTION...31
Hazardous weather outlook, Apr 27, 5:47 PM CDT, 6 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 547 PM CDT SAT APR 27 2013 TXZ171>173-183>194-202>209-217>225-228-282300- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 547 PM CDT SAT APR 27 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT... SHOWERS AND THUNDERSTORMS ARE LIKELY ACROSS SOUTH CENTRAL TEXAS THROUGH TONIGHT. SOME OF THE THUNDERSTORMS MAY BE SEVERE. THE MAIN CONCERNS WILL BE LARGE HAIL AND DAMAGING WINDS. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE WITH THE SHOWERS AND THUNDERSTORMS THROUGH TONIGHT AND EARLY SUNDAY MORNING. ISOLATED RAINFALL AMOUNTS TO NEAR 2 INCHES ARE POSSIBLE. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR SOUTH CENTRAL TEXAS...EXCEPT FOR BURNET AND LLANO COUNTIES...UNTIL 100 AM CDT SUNDAY. THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS OF MEXICO THIS EVENING AND MOVE EAST TO PARTS OF SOUTH CENTRAL TEXAS THIS EVENING AND TONIGHT. IN ADDITION...THUNDERSTORMS WILL FORM ALONG A COLD FRONT THAT WILL DRIFT SOUTHWARD ACROSS SOUTH CENTRAL TEXAS THIS EVENING INTO SUNDAY MORNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... SCATTERED THUNDERSTORMS ARE POSSIBLE AGAIN SUNDAY AFTERNOON AND SUNDAY EVENING. ISOLATED STRONG THUNDERSTORMS MAY DEVELOP AND PRODUCE BRIEF PERIODS OF LOCALLY HEAVY RAIN AND STRONG WIND GUSTS. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED MONDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND TONIGHT.
In the hours before
Special weather statement, Apr 27, 11:13 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1113 PM CDT SAT APR 27 2013 TXZ206-207-280445- COMAL-GUADALUPE- 1113 PM CDT SAT APR 27 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN COMAL AND WESTERN GUADALUPE COUNTIES UNTIL 1145 PM CDT... AT 1107 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 5 MILES NORTHEAST OF GARDEN RIDGE...OR 6 MILES SOUTHWEST OF NEW BRAUNFELS...MOVING EAST AT 15 MPH. THIS STORM WILL CROSS I-35 ABOUT 3 MILES SOUTHWEST OF NEW BRAUNFELS. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... NEW BRAUNFELS... MARION... MCQUEENEY... SOLMS... GRUENE... FREIHEIT... NOLTE... THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED ROADWAYS. LAT...LON 2981 9803 2956 9801 2957 9829 2975 9830 TIME...MOT...LOC 0412Z 268DEG 14KT 2967 9819
Local storm report, Apr 27, 11:17 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1117 PM CDT SAT APR 27 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 PM HAIL 3 WNW NEW BRAUNFELS 29.72N 98.16W
04/27/2013 E0.88 INCH COMAL TX NWS EMPLOYEE
&&
EVENT NUMBER EWX1300299
JPBLocal storm report, Apr 27, 11:20 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1120 PM CDT SAT APR 27 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 PM HAIL 3 WNW NEW BRAUNFELS 29.72N 98.17W
04/27/2013 M1.00 INCH COMAL TX COCORAHS
SOME SLIGHTLY LARGER
&&
EVENT NUMBER EWX1300300
JPBSpecial weather statement, Apr 27, 11:36 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1136 PM CDT SAT APR 27 2013
TXZ220>222-280515-
ATASCOSA-KARNES-WILSON-
1136 PM CDT SAT APR 27 2013
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ATASCOSA...WESTERN
KARNES AND SOUTHERN WILSON COUNTIES UNTIL 1215 AM CDT...
AT 1130 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 9 MILES SOUTHWEST OF POTH...MOVING SOUTH AT 20
MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
KARNES CITY...
KENEDY...
CAMPBELLTON...
SMITHSON VALLEY...
HELENA...
DEWEESVILLE...
MCCOY...
COY CITY...
FASHING...
PEGGY...
THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.
LAT...LON 2865 9839 2906 9830 2909 9785 2870 9772
2868 9777 2868 9787 2871 9791 2869 9801
2877 9810 2866 9827
TIME...MOT...LOC 0436Z 353DEG 18KT 2894 9817Local storm report, Apr 27, 11:46 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1146 PM CDT SAT APR 27 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1122 PM HAIL LEXINGTON 30.41N 97.01W
04/27/2013 E0.88 INCH LEE TX PUBLIC
&&
EVENT NUMBER EWX1300301
JPBSpecial weather statement, Apr 28, 12:06 AM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1206 AM CDT SUN APR 28 2013 TXZ191-280530- HAYS- 1206 AM CDT SUN APR 28 2013 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HAYS COUNTY UNTIL 1230 AM CDT... AT 1203 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR WOODCREEK...OR NEAR WIMBERLEY...MOVING EAST AT 10 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... DRIFTWOOD... HAYS CITY... THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED ROADWAYS. LAT...LON 3017 9795 2995 9789 3000 9820 3010 9824 TIME...MOT...LOC 0507Z 256DEG 9KT 3004 9811
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 7:06 PM CDT | Areal Flood Advisory | EWX | Lavaca | 114 min |
| Apr 27, 7:19 PM CDT | Special Weather Statement | EWX | Dimmit | 41 min |
| Apr 27, 7:28 PM CDT | Severe Thunderstorm Warning | EWX | Edwards | 62 min |
| Apr 27, 7:39 PM CDT | Special Weather Statement | EWX | Val Verde | 36 min |
| Apr 27, 7:42 PM CDT | Special Weather Statement | EWX | Dimmit | 33 min |
| Apr 27, 7:46 PM CDT | Special Weather Statement | EWX | Gonzales | 44 min |
| Apr 27, 7:49 PM CDT | Special Weather Statement | EWX | Lavaca | 41 min |
| Apr 27, 7:50 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Val Verde | 55 min |
| Apr 27, 7:58 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Real | 62 min |
| Apr 27, 8:06 PM CDT | Special Weather Statement | EWX | Dimmit | 39 min |
| Apr 27, 8:10 PM CDT | Severe Thunderstorm Warning | EWX | Edwards | 65 min |
| Apr 27, 8:41 PM CDT | Special Weather Statement | EWX | Frio | 34 min |
| Apr 27, 8:52 PM CDT | Special Weather Statement | EWX | Medina | 23 min |
| Apr 27, 8:54 PM CDT | Severe Thunderstorm Warning | EWX | Frio | 51 min |
| Apr 27, 8:57 PM CDT | Special Weather Statement | EWX | Val Verde | 33 min |
| Apr 27, 9:09 PM CDT | Special Weather Statement | EWX | Medina | 36 min |
| Apr 27, 9:12 PM CDT | Areal Flood Advisory | EWX | Bexar, DeWitt, Gonzales, Karnes, Lavaca, Wilson | 3 hr |
| Apr 27, 9:17 PM CDT | Areal Flood Advisory | EWX | Val Verde | 2 hr |
| Apr 27, 9:31 PM CDT | Special Weather Statement | EWX | Medina | 29 min |
| Apr 27, 9:36 PM CDT | Special Weather Statement | EWX | Wilson | 39 min |
| Apr 27, 9:48 PM CDT | Severe Thunderstorm Warning | EWX | Bexar, Medina | 57 min |
| Apr 27, 9:56 PM CDT | Special Weather Statement | EWX | Medina | 34 min |
| Apr 27, 10:06 PM CDT | Areal Flood Advisory | EWX | Bexar | 3 hr |
| Apr 27, 10:47 PM CDT | Special Weather Statement | EWX | Bexar | 28 min |
| Apr 27, 10:48 PM CDT | Special Weather Statement | EWX | Wilson | 27 min |
| Apr 27, 11:01 PM CDT | Severe Thunderstorm Warning | EWX | Wilson | 59 min |
| Apr 27, 11:10 PM CDT | Special Weather Statement | EWX | Lee | 35 min |
| Apr 27, 11:13 PM CDT | Special Weather Statement | EWX | Comal | 32 min |
| Apr 27, 11:20 PM CDT | Severe Thunderstorm Warning | EWX | Comal, Guadalupe, Hays | 40 min |
| Apr 27, 11:36 PM CDT | Special Weather Statement | EWX | Karnes | 39 min |
| Apr 27, 11:58 PM CDT | Areal Flood Advisory | EWX | Atascosa, Bexar, DeWitt, Gonzales, Karnes, Lavaca and 1 more | 3 hr |
| Apr 28, 12:06 AM CDT | Special Weather Statement | EWX | Hays | 24 min |
| Apr 28, 12:23 AM CDT | Special Weather Statement | EWX | Karnes | 37 min |
| Apr 28, 1:13 AM CDT | Areal Flood Advisory | EWX | Bexar | 107 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.